Journal of the European Mathematical Society
Full-Text PDF (560 KB) | Metadata | Table of Contents | JEMS summary
Endomorphisms of symbolic algebraic varietiesMisha Gromov (1) Institut des Hautes Études Scientifiques, 35, route de Chartres, Le Bois-Marie, 91440, Bures-sur-Yvette, France
The theorem of Ax says that any regular selfmapping of a complex algebraic variety is either surjective or non-injective; this property is called surjunctivity and investigated in the present paper in the category of proregular mappings of proalgebraic spaces. We show that such maps are surjunctive if they commute with sufficiently large automorphism groups. Of particular interest is the case of proalgebraic varieties over infinite graphs. The paper intends to bring out relations between model theory, algebraic geometry, and symbolic dynamics.
No keywords available for this article.
Gromov Misha: Endomorphisms of symbolic algebraic varieties. J. Eur. Math. Soc. 1 (1999), 109-197. doi: 10.1007/PL00011162